Access Restriction

Author Walther, Christoph
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©1988
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Abstract Many-sorted unification is considered; that is, unification in the many-sorted free algebras of terms, where variables, as well as the domains and ranges of functions, are restricted to certain subsets of the universe, given as a potentially infinite hierarchy of sorts. It is shown that complete and minimal sets of unifiers may not always exist for many-sorted unification. Conditions for sort hierarchies that are equivalent for the existence of these sets with one, finitely many, or infinitely many elements are presented. It is also proved that being a forest-structured sort hierarchy is a necessary and sufficient criterion for the Robinson Unification Theorem to hold for many-sorted unification. An algorithm for many-sorted unification is given.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 1988-01-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 35
Issue Number 1
Page Count 17
Starting Page 1
Ending Page 17

Open content in new tab

   Open content in new tab
Source: ACM Digital Library